Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 64, NWS Lake Charles, LA

June 2, 20114 parishes in Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 2, 2011, 7:18 PM CDT for 4 parishes in Louisiana. It was in force for 12 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2011, 7:18 PM CDT (00:18 UTC)
Expired
Jun 2, 2011, 7:30 PM CDT
In force
12 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Avoyelles Parish, LA, Evangeline Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA

What was reported inside it

TimeReportWhereRemark
Jun 2, 7:25 PM CDTTSTM WND DMGPine Prairie, LAEVANGELINE 911 REPORTS NUMEROUS TREES DOWN ACROSS THE NORTHERN PORTION OF THE PARISH. POWER IS ALSO OUT OVER MOST OF THIS AREA.
Jun 2, 7:30 PM CDTTSTM WND DMGMoreauville, LAPUBLIC REPORTED SEVERAL TREES WERE BLOWN DOWN IN BIG BEND ON HAMBURG ROAD AND IN MOREAUVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2011-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2573 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2011-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2573 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
2295 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

282 
WUUS54 KLCH 030018
SVRLCH
LAC009-039-079-097-030030-
/O.NEW.KLCH.SV.W.0064.110603T0018Z-110603T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
718 PM CDT THU JUN 2 2011

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN AVOYELLES PARISH IN CENTRAL LOUISIANA...
  THIS INCLUDES...SIMMESPORT...MOREAUVILLE...BUNKIE...
  NORTHERN EVANGELINE PARISH IN CENTRAL LOUISIANA...
  THIS INCLUDES TURKEY CREEK...
  SOUTHEASTERN RAPIDES PARISH IN CENTRAL LOUISIANA...
  NORTH CENTRAL ST. LANDRY PARISH IN CENTRAL LOUISIANA...
  THIS INCLUDES MORROW...

* UNTIL 730 PM CDT

* AT 718 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING PING PONG SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH...7 MILES NORTHEAST OF
  MORROW...MOVING NORTHWEST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GOUDEAU BY 725 PM CDT...
  PLAUCHEVILLE...MORROW...EVERGREEN AND COTTONPORT BY 730 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 3101 9177 3100 9177 3098 9180 3096 9179
      3093 9180 3069 9231 3088 9256 3113 9199
TIME...MOT...LOC 0018Z 119DEG 13KT 3088 9198

$$

SWEENEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 6:44 PM CDT, 34 minutes earlier.

Area forecast discussion, Jun 2, 6:44 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
644 PM CDT THU JUN 2 2011

.AVIATION...SOME ISOLATED TSTMS HAVE DEVELOPED LATE THIS
AFTERNOON. VISIBLE IMAGERY SHOWING CU DEVELOPMENT AROUND LCH SO
WILL INCLUDE A VCTS FOR THE NEXT HOUR. FOG POTENTIAL TNITE MAY BE
HAMSTRUNG BY BOUNDARY LAYER WINDS AND VORTICITY LATE TONIGHT SO
WILL OPT TO MAINTAIN VFR FOR ALL EXCEPT LCH WHERE NVA COULD ALLOW
FOR SHALLOW AND PATCHY GROUND FOG WITH MVFR OCNL IFR VIS LATE TNITE.
CAVOK FOR FRIDAY WITH STRONG SUBSIDENCE UNDER A MASSIVE HIGH
PRESSURE RIDGE TO THE NORTHEAST.

SWEENEY

&&

.PREV DISCUSSION... /ISSUED 624 PM CDT THU JUN 2 2011/

UPDATE...
REGIONAL 88DS SHOW A FEW SHOWERS AND THUNDERSTORMS BREAKING OUT
ACROSS THE ENTIRE FORECAST AREA LATE THIS AFTERNOON AS WEAK ENERGY
ALOFT ROUNDING THE MID-LEVEL RIDGE WORKS IN CONCERT WITH EXTREME
SFC HEATING. THEREFORE HAVE ISSUED A QUICK ZONE UPDATE TO INSERT
ISOLATED POPS THROUGH SUNSET.

25

PREV DISCUSSION... /ISSUED 402 PM CDT THU JUN 2 2011/

DISCUSSION...
A SCORCHER OF AN AFTERNOON ONGOING WITH RECORD HIGH TEMPERATURES
ACROSS THE ENTIRE AREA COURTESY OF RIDGING ALOFT AS WELL AS A DRY
SURFACE LAYER. FAIR WEATHER CUMULUS CONTINUES TO DEVELOP ACROSS
THE REGION BUT DESPITE THE DEVELOPMENT OF A SEA BREEZE WE HAVE NOT
SEEN A DROP OF RAIN.

THE MID LEVEL RIDGING CURRENTLY IN PLACE ACROSS THE ENTIRE
SOUTHERN US WILL PUSH TO THE NORTH TOMORROW WHICH SHOULD KEEP
TEMPERATURES BELOW RECORD LEVELS BUT WE WILL STILL BE LOOKING AT
AFTERNOON HIGHS IN THE MID 90'S THROUGH THE WEEKEND. MORE
SEASONABLE TEMPERATURES RETURN FOR THE WEEKEND AND INTO THE START
OF NEXT WEEK

OUR NEXT CHANCE OF RAIN LOOKS TO BE SUNDAY AS A WEAKENING EASTERLY
SHORTWAVE TRAVERSES THE PERIPHERY OF THE RIDGE. RAISED POPS TO
40% AREAWIDE SUNDAY ALTHOUGH THESE THUNDERSTORMS ARE LIKELY TO
REMAIN LARGELY ISOLATED. AT THIS POINT WE'LL TAKE WHAT WE CAN GET.

MODELS HAVE BEEN FLUCTUATING CONCERNING MOISTURE AVAILABILITY DURING THE
EARLY PART OF NEXT WEEK. HAVE KEPT LOW POPS IN DURING THE
AFTERNOON EACH DAY TO ACCOUNT FOR A FEW ISOLATED AFTERNOON
THUNDERSTORMS BUT THE MOISTURE FLOW WILL HAVE THE FINAL SAY AS TO
WHETHER STORMS ACTUALLY DEVELOP.

MARINE...
GENERALLY LIGHT AND VARIABLE WINDS EXPECTED THROUGH THE WEEKEND AS
HIGH PRESSURE MEANDERS ACROSS THE AREA. LAKES AND BAYS WILL REMAIN
LARGELY CALM WITH SEAS AROUND 1 FOOT. A SLIGHT CHANCE OF
THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY.

FIRE WEATHER...
BURN BANS REMAIN IN EFFECT FOR THE ENTIRE AREA. TEMPERATURES WILL
BE A LITTLE COOLER AS WE GO THROUGH THE WEEKEND BUT AFTERNOON HIGHS
WILL STILL BE RUNNING IN THE MID 90'S. WINDS WILL BE LIGHT AS A WEAK
HIGH PRESSURE MEANDERS ACROSS THE AREA. OUR NEXT CHANCE OF THUNDERSTORMS
LOOKS TO BE SUNDAY ALTHOUGH NOT ALL AREAS WILL SEE RAINFALL.

CLIMATE...
RECORD HIGH TEMPERATURES ACROSS THE ENTIRE AREA THIS AFTERNOON.

LOCATION     TODAY   RECORD   YEAR

LCH           102     99      1911

BPT           102     99      1911

AEX           100     99      1998

LFT           101     98      1895

ARA           102     97      1953

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  73  92  71  94  72 /  20  10  10  20  20
KBPT  74  91  71  93  73 /  20  10  10  20  20
KAEX  72  96  71  98  72 /  20  10  10  20  20
KLFT  73  92  72  95  74 /  20  10  10  20  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 2, 5:35 AM CDT, 13 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
535 AM CDT THU JUN 2 2011

LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-031045-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
535 AM CDT THU JUN 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
NEAR RECORD HIGH TEMPERATURES ARE EXPECTED THIS AFTERNOON. COMBINED
WITH THE HUMIDITY...APPARENT TEMPERATURES OF 100 TO 105 DEGREES ARE
EXPECTED DURING PEAK HEATING. INDIVIDUALS ARE URGED TO USE EXTRA
CAUTION WHEN OUTDOORS AND DRINK PLENTY OF FLUIDS.

IN ADDITION...AN OZONE ACTION DAY IS IN EFFECT FOR
JEFFERSON...ORANGE AND HARDIN COUNTIES TODAY. PLEASE SEE THE
LATEST NEWAQALCH PRODUCT FOR MORE INFORMATION.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
RAIN CHANCES WILL INCREASE SLIGHTLY THIS WEEKEND AS AN UPPER LEVEL
DISTURBANCE MOVES WEST ACROSS THE GULF OF MEXICO. OTHERWISE...NO
BREAK IN THE DROUGHT CONDITIONS IS EXPECTED AS THE PERSISTENT
RIDGE REMAINS IN PLACE ALOFT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-031045-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
535 AM CDT THU JUN 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
AN AREA OF LOW PRESSURE OVER THE NORTHERN GULF OF MEXICO WILL
MOVE WEST SOUTHWEST TODAY. NORTHERLY WINDS OF 10 TO 15 KNOTS CAN
BE EXPECTED AS THIS DISTURBANCE MOVES TOWARD THE WESTERN GULF. IN
ADDITION...SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
OVER THE COASTAL WATERS BEYOND 20 NM OFFSHORE. SOME OF THESE
STORMS COULD BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...HEAVY RAIN
AND WIND GUSTS TO 30 KNOTS.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
HIGH PRESSURE WILL BECOME RE-ESTABLISHED OVER THE COASTAL WATERS.
LIGHT WINDS AND LOW SEAS CAN BE EXPECTED.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

24

In the hours before

Special weather statement, Jun 2, 5:21 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
521 PM CDT THU JUN 2 2011

LAZ051-022245-
CAMERON LA-
521 PM CDT THU JUN 2 2011

...SIGNIFICANT WEATHER ADVISORY FOR CAMERON PARISH UNTIL 545 PM
CDT...

AT 519 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER GIBBSTOWN...MOVING WEST AT 20 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  SWEET LAKE BY 530 PM...
  HEBERTS MARINA AND GRAND LAKE BY 545 PM...

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

LAT...LON 2985 9326 2986 9325 2993 9325 2997 9329
      3004 9329 3004 9296 2986 9295 2984 9326

SHAMBURGER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 7:32 PM CDTSpecial Weather StatementLCHAvoyelles28 min
Jun 2, 7:40 PM CDTSevere Thunderstorm WarningLCHAvoyelles, Evangeline, Rapides, Saint Landry65 min
Jun 2, 7:50 PM CDTSevere Thunderstorm WarningLCHAllen, Rapides, Vernon25 min
Jun 2, 7:59 PM CDTSpecial Weather StatementLCHAllen31 min
Jun 2, 8:18 PM CDTSevere Thunderstorm WarningLCHAllen, Beauregard, Vernon57 min
Jun 2, 8:36 PM CDTSpecial Weather StatementLCHRapides54 min
Jun 2, 9:43 PM CDTSevere Thunderstorm WarningLCHAllen, Jefferson Davis32 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.